Florida, 2018Lightning Strike in Florida, July 28, 2018
July 28, 2018 · NWS JAX · 1 event in 1 county or zone
Sea breeze storms formed over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze storms formed over a moist and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 9:12 AM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 28, 9:12 AM EST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1012 AM EDT Sat Jul 28 2018
.UPDATE...
No major changes to the forecast this morning with weak upper
level troughing across the area. Isolated showers and a few
rumbles of thunder to start this morning, but most have weakened
at this time. However, additional development is expected this
afternoon and persist into the evening hours. Isolated storms
will likely develop across western and central zones and then
increase in coverage along and east of Highway 301 later in the
day. 500mb temperatures are a little cooler today (around -7C from
the 12z sounding at JAX), and PWATs are also slightly less (1.66
inches) to start, but are expected to increase later today.
Overall a day similar to yesterday with a few strong to marginally
severe storms with gusty winds and frequent lightning. Storms will
also move slow today and cause locally heavy rainfall.
&&
.AVIATION...
VFR conditions with SCT/BKN030-050 ceilings and mainly southwest
winds can be expected, though the Atlantic seabreeze will move
inland later this afternoon and shift winds southeast near the
coastal terminals. Temporary restrictions and tempo groups are
possible as scattered thunderstorms develop later this afternoon,
with higher confidence for terminals near and east of Highway
301.
&&
.MARINE...
Western Atlantic high pressure ridge east of the waters will
continue a general southerly flow at 10-15 knots through early
next week with seas generally 2-4 ft near shore and 3-5 ft
offshore. Local southeast sea breeze expected along the Atlantic
coast each afternoon with scattered showers and storms possible
with gusty winds and lightning.
Rip Currents: Moderate risk with a lingering easterly swell and
surf/breakers in the 2-3 ft range.
&&
.HYDROLOGY...
Minor flooding will continue along the middle/upper portions of
the Santa Fe River Basin this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 93 73 91 73 / 40 40 50 30
SSI 88 78 87 77 / 40 30 40 50
JAX 92 75 91 74 / 40 40 40 30
SGJ 90 75 88 74 / 50 30 40 30
GNV 92 73 90 73 / 50 40 60 50
OCF 92 73 90 73 / 50 30 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Elsenheimer/Cordero
In the hours before
Special weather statement, Jul 28, 1:51 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
251 PM EDT SAT JUL 28 2018
FLZ038-138-281915-
Coastal Flagler FL-Inland Flagler FL-
251 PM EDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER COUNTY UNTIL
315 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bunnell, moving east at 15 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage. Weak rotation was also detected within this storm.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.
LAT...LON 2943 8111 2945 8133 2955 8134 2961 8118
2946 8111 2946 8112 2944 8111
TIME...MOT...LOC 1850Z 264DEG 12KT 2953 8126
WOLFLightning, Flagler
- When
- July 28, 1:57 PM EST
- Where
- Flagler County, 1.2 mi E of Pine Lakes
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.530, -81.220
Wires and a transformer were damaged from a lightning strike. The cost of damage was unknown, but it was estimated for inclusion in Storm Data.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 28 to 31, 201815 deaths · 11 events
- Tornadoes and Hail in Wyoming, July 28, 2018EF3 · 5 events
- Flash Flood and Damaging Winds in North Carolina, July 28, 20181 death · 1 injured · $2,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, July 28, 2018$6.3 million · 1.75 in hail · 7 events
- Hail and Damaging Winds in New Hampshire, July 28, 20188 injured · 1.25 in hail · 23 events
- Damaging Wind and Heavy Rain in Arizona, July 28, 2018$87,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, July 28 to 29, 2018$37,000 · 2.5 in hail · 6 events
- Damaging Winds in Mississippi, July 28, 2018$38,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in Florida, July 28 to 29, 2018$29,000 · 50 kt wind · 3 events
- Tornado and Hail in Colorado, July 28, 2018EF0 · 18 events
- Flash Flood and Damaging Winds in Kansas, July 28 to 29, 201870 kt wind · 12 events
- Flash Flood and Dust Storm in Arizona, July 28 to 29, 2018$15,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780601.